Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2021, 10:27 AM CDT for Wagoner County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 10:27 AM CDT (15:27 UTC)
- Expired
- Aug 9, 2021, 11:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 30
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS84 KTSA 091527
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1027 AM CDT Mon Aug 9 2021
OKZ067-068-091600-
Cherokee OK-Wagoner OK-
1027 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Wagoner
and northwestern Cherokee Counties through 1100 AM CDT...
At 1027 AM CDT, Doppler radar indicated a strong thunderstorm over
Wagoner, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Wagoner... Okay...
Hulbert... Sequoyah State Park...
Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 9509 3585 9545 3602 9549 3608 9524
3607 9513
TIME...MOT...LOC 1527Z 258DEG 21KT 3595 9539
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:38 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 9, 7:38 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
738 AM CDT Mon Aug 9 2021
.DISCUSSION...
12Z OUN sounding shows near saturation at the top of the EML at
around 700mb, which corresponds to the bases of this elevated
activity this morning on area obs. This high-based activity
typically peaks during the coolest time of day, when the mid and
upper levels are cooler than the moist layer and thus more
unstable. As the column warms during the day the activity fades,
and that is expected today. By afternoon, dangerous heat and
humidity is expected with more insolation. PoPs were tweaked
based on current radar trends, otherwise the forecast was left
intact for now.
Lacy
&&
.PREV DISCUSSION... /Issued 624 AM CDT Mon Aug 9 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated showers/storms across northeast Oklahoma should dissipate
by mid morning. If storms impact any site, brief downpours causing
brief reduction to MVFR VSBYs and some gusty winds will be
possible, but should not last very long. After showers dissipate,
VFR conditions will prevail with gusty southerly winds for all
sites this afternoon. A very slight chance for an isolated storm
or two this afternoon will be possible as well, but coverage will
be quite minimal if any.
Bowlan
PREV DISCUSSION... /Issued 412 AM CDT Mon Aug 9 2021/
DISCUSSION...
High based convection is beginning to develop across central into
east central Oklahoma. This activity will likely persist into the
morning hours so will carry low pops this morning, generally
underneath the current ACCAS field observed on satellite.
The main story over the next few days will be the heat and
humidity. Temperatures climbing into the mid to upper 90s with dew
points in the 70s will yield heat index values from 105 to 113
degrees over the next few days across much of eastern Oklahoma and
west central Arkansas. Have expanded the heat advisory to the
south, and have upgraded parts of northeast Oklahoma to an
excessive heat warning for this afternoon. Additional heat
headlines will almost certainly be needed Tuesday through at
least Thursday.
The forecast from Friday through the weekend is uncertain. Most
models, with the notable exception of the GFS, continue to show a
weak cold front pushing south into the area with at least isolated
convection possible each day from Friday through at least Sunday.
Will carry low pops through this period, and show a modest
cool down through the weekend, but confidence remains low in the
details.
Stayed close to the National Blend of Models forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 96 81 98 80 / 20 10 10 0
FSM 97 78 98 77 / 20 10 10 0
MLC 96 78 97 77 / 20 10 10 0
BVO 96 77 97 76 / 30 10 10 10
FYV 92 75 93 74 / 10 10 10 0
BYV 92 76 95 75 / 10 10 10 0
MKO 96 78 97 77 / 30 10 10 0
MIO 92 78 94 77 / 20 10 10 10
F10 96 78 97 77 / 30 10 10 0
HHW 96 77 96 76 / 10 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ049-053-058-063>066-068-070>076.
Excessive Heat Warning from noon today to 8 PM CDT this evening
for OKZ054>057-059>062-067.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ019-020-029.
&&
SHORT TERM...30Hazardous weather outlook, Aug 9, 9:29 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 929 AM CDT Mon Aug 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 929 AM CDT Mon Aug 9 2021 ...DANGEROUS HEAT WAVE EXPECTED THIS WEEK... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Portions of Northeast Oklahoma. ONSET...Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma; West Central Arkansas. ONSET...This Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. DISCUSSION... A limited marginally severe hail risk is ongoing across northeast Oklahoma this morning. The high-based storm activity should wane during the afternoon. Dangerous to very dangerous heat and humidity is expected this afternoon. Heat indices between 105 and 110 degrees are expected across southeast Oklahoma and west central Arkansas, while portions of northeast Oklahoma climb to the 105 to 115 degree range. Precautions must be taken to avoid heat-related illness if any extended time is spent outdoors this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY THRU THURSDAY...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Dangerous heat and humidity is expected for much of this week. Afternoon heat indices between 105 and 110 degrees will be common across eastern Oklahoma and west central Arkansas, with some locations topping 110 degrees on some afternoons. Proper precautions must be taken for any extended time outdoors to avoid heat related illness. A cool front will provide some relief from the heat by the end of the week, along with an increase in thunderstorm potential. EMERGENCY MANAGEMENT PLANNING STATEMENT... An extended period of hot weather is expected this week. First responders will likely see an increase in heat-related incidents. Establishment of cooling stations may be needed in some communities. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 9, 8:08 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
808 AM CDT Mon Aug 9 2021
OKZ064-065-091345-
Okfuskee OK-Creek OK-
808 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern Creek
and northwestern Okfuskee Counties through 845 AM CDT...
At 808 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Welty, moving northeast at 15 mph.
HAZARD...Dime to penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Okfuskee... Boley...
Welty... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 9636 3559 9619 3547 9653 3561 9662
3564 9662
TIME...MOT...LOC 1308Z 239DEG 14KT 3560 9651
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
LacySpecial weather statement, Aug 9, 8:46 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
846 AM CDT Mon Aug 9 2021
OKZ064-066-091415-
Okmulgee OK-Creek OK-
846 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of south central Creek
and northern Okmulgee Counties through 915 AM CDT...
At 846 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Okfuskee, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Okmulgee... Beggs...
Preston... Okmulgee State Park...
Bald Hill... Liberty...
Hectorville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3574 9629 3586 9599 3586 9586 3565 9577
3558 9619 3564 9619 3564 9625
TIME...MOT...LOC 1346Z 250DEG 24KT 3568 9617
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
LacySpecial weather statement, Aug 9, 8:47 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
847 AM CDT Mon Aug 9 2021
OKZ064-065-091415-
Okfuskee OK-Creek OK-
847 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of south central Creek
and northwestern Okfuskee Counties through 915 AM CDT...
At 847 AM CDT, Doppler radar indicated a strong thunderstorm over
Boley, moving northeast at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Boley... Paden...
Castle... Welty...
Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3572 9632 3548 9619 3542 9644 3546 9644
3546 9647 3545 9649 3544 9648 3543 9650
3543 9652 3546 9654 3545 9656 3556 9662
TIME...MOT...LOC 1347Z 245DEG 14KT 3552 9650
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
LacySpecial weather statement, Aug 9, 10:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1027 AM CDT Mon Aug 9 2021
OKZ067-068-091600-
Cherokee OK-Wagoner OK-
1027 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Wagoner
and northwestern Cherokee Counties through 1100 AM CDT...
At 1027 AM CDT, Doppler radar indicated a strong thunderstorm over
Wagoner, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Wagoner... Okay...
Hulbert... Sequoyah State Park...
Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 9509 3585 9545 3602 9549 3608 9524
3607 9513
TIME...MOT...LOC 1527Z 258DEG 21KT 3595 9539
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:05 AM CDT | Excessive Heat Warning | TSA | Craig, Mayes, Nowata, Pawnee, Rogers, Tulsa and 2 more | 16 hr |
| Aug 9, 8:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Aug 9, 8:46 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 9, 8:47 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| Aug 9, 2:14 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 30 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.